New warning over Tylenol

Sometimes, a rash is just a rash.

But other times, a rash is a message from your body -- a sign you're reacting badly to something you've put inside it. And if that rash appears suddenly after you take a medication -- any medication -- call your doctor or you could end up with potentially deadly skin conditions.

And if it appears when you pop the painkiller acetaminophen (aka Tylenol) or any drug that contains acetaminophen, there's something you need to do even before you call your doctor -- and that's to stop taking the drug immediately.

Acetaminophen can cause several serious and potentially deadly skin conditions -- reactions so severe and horrific that the FDA is now adding warning labels to prescription meds that contain it.

Some of these reactions are rare -- but given the widespread use of the drug, everyone who takes it needs to be made aware of them.

The two most severe conditions are Stevens-Johnson Syndrome and toxic epidermal necrolysis -- and if they strike, you need immediate emergency attention. Toxic epidermal necrolysis, for example, kills up to 40 percent of the people who get it.

These skin conditions often start as a rash or blister -- but it gets worse from there. In some cases, the skin can practically melt off, and continue to do so for years after you've stopped taking the drug.

The feds are also warning of a more common but less serious skin condition linked to the drug known as generalized exanthematous pustulosis. And while this one isn't fatal, it's no picnic either. It can lead to weeks of painful rashes and blisters.

Clearly, this new warning helps to underscore the importance of limiting your exposure to acetaminophen. But avoiding this drug isn't as easy as it might seem -- because you'll find it practically everywhere.

It's in painkillers, cold meds, sleep aids and more.

As a result, many people take dangerously highly doses of acetaminophen without even realizing it -- and some of the other risks aren't nearly as rare as those skin conditions.

In fact, acetaminophen overdose is now the leading cause of acute liver failure in the United States.

So limit your use of this drug. Or better yet, skip it altogether -- because there are much better ways to deal with pain, including natural anti-inflammatory supplements such as curcumin as well as acupuncture, chiropractic care and cold laser.